AF Association

Withdrawing from an Anti-Coagulant - method?

Hi Folks,

5 weeks post ablation and seeing my consultant tomorrow. Just wondering what the normal method is for coming off an anti-coagulant? Do they just reduce the dose over a few weeks until you can stop taking completely?

I'm on Edoxaban 60mg od but only had it post ablation to reduce risk of clots I think. EP said I would come off this after about 3-4 weeks. I have a CHAD of zero.

Thanks all,


5 Replies

Never happened to me so best speak to your EP if he suggests it. Since NOACs have a very short half life there is little point in reducing the dose and just stopping would seem to be appropriate but we are not medics here so don't take any notice of what we say.


It seems the most common advice is to continue taking anti-coagulants after an ablation - even if there is no further AF. However, if your EP says it's okay.....


Yes, taking anticoagulants seems to be what is advocated. The question is should a person keep using pharma drugs to maintain or seek other alternatives, because supposedly pitching a clot is lessened when in NSR.


While your above pharma med is not familiar to me, warfarin/coumadin has a 7-14 day plasma load time. When "Tapering" consult with the health care professional and seek the manufacturers published taper and cut off and factor plasma loading.


You'll probably just be able to stop as long as your Chads2Vasc2 score is zero as well as your Chads.

Hopefully you had the Edoxaban during the ablation and not just afterwards? That's when it's most important.

1 like

You may also like...